MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the lifeband (lot # 97059) was unable to be retracted, and the autopulse platform (sn: (b)(4)) displayed an unknown user advisory (ua) error message" was confirmed during the archive data review.The archive showed user advisory (ua) 18 (max take-up revolution exceeded) to have occurred on the customer's reported event date.The error message could not be replicated during the functional testing.The probable root cause of the ua18 error is either that the autopulse detected no weight present on the platform or the lifeband was opened as a result of user error.The lifeband (lot# 97059) was returned to zoll for evaluation.Investigation revealed the stitches on the belt near the belt clip were separated, and it was also noted that the hinged belt guard of the lifeband was broken and completely detached; conditions typically attributed to user mishandling.The observed physical damages of the returned lifeband may have resulted in the lifeband being improperly secured and/or open during use; thus, leading to the subsequent issue of the lifeband not being able to be retracted on the customer's reported event date.There was no physical damage observed on the returned autopulse platform during the visual inspection.The archive data review showed multiple ua18 (max take-up revolution exceeded) error messages to have occurred on the customer's reported event date; thus, confirming the reported complaint.User advisory 18 occurs when the driveshaft has traveled past the maximum number of revolutions without detecting a patient/object.As take-up is performed (when the user pressed the start button), the driveshaft moved the lifeband past the maximum allowable take-up depth without detecting a patient/object, which would result in a load change at the load plate.The take-up position is achieved when the load plates sense an additional 6 lbs of load compared to the pre-take-up load.The ua18 is also observed when the autopulse platform detects that the patient's chest or the size of the object/manikin on the platform is too small while sizing the patient (take-up) or when the lifeband is open.Based on the archive, the user managed to clear the ua18 error messages.Unrelated to the customer's reported complaint, further review of the archive data showed that on (b)(6) 2020, the autopulse platform had performed 2 sessions of compressions (4 compressions and 5 compressions), and then the platform stopped and displayed a user advisory (ua) 17 (max motor on time exceeded during active operation) error message between each session.A user advisory 17 error message is triggered when the motor is on for too long during active operation, and the autopulse platform does not reach the target depth within the specification.The probable root cause of the ua17 error message was the stiffness of the patient's chest.Based on the archive, the user managed to clear the ua17 error code, and the error was not replicated during functional testing.In addition, archive data review showed a fault code 27 (encoder fault (> 3000 rpm)) error message to have occurred on (b)(6) 2020, unrelated to the customer's reported complaint.The error message was cleared by the customer and was not reproduced during the functional testing.User advisory is a clearable error message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.Per auto pulse user advisory list, fault code 27 error message alerts the operator that the driveshaft is rotating too fast at a speed higher than 1000 rpm.This typically occurs if the lifeband is being pulled up on too sharply or due to an internal component error and/or defective encoder.If there is no internal component failure detected, this error message can be cleared when the user press restart.The autopulse platform passed initial functional testing without any fault or error.The load cell characterization test confirmed both load cell modules are functioning within the specification.During further functional testing, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) equivalent to 280 lbs with good known test batteries without any fault or error, and therefore, the customer's reported complaint could not be replicated.Awaiting the customer's approval for repair.
 
Event or Problem Description
During training, the lifeband (lot #: 97059) was unable to be retracted, and the autopulse platform (sn: (b)(4)) displayed an unknown user advisory (ua) error message.The customer reported that the lifeband was observed damaged on the stitches near the belt clip.It was also reported that the black plastic latch of the autopulse lifeband was broken.No patient involvement.As per the customer, a similar issue was observed on different user training sessions.Please see the following related mfr report: mfr # 3010617000-2020-01112 for the lifeband (lot # 97059).
 
Additional Manufacturer Narrative
During service and final functional inspection, it was discovered that the tone mute button did not function properly.Troubleshooting the problem determined that the processor board had a latent defect in the section that controls the mute switch functionality.The processor board was replaced to remedy the problem, which was unrelated to the customer's initial complaint.Following service, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.The brake gap inspection was performed and verified the brake gap was within the specification.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10783142
Report Number3010617000-2020-01088
Device Sequence Number3798559
Product Code DRM
UDI-Device Identifier00849111001052
UDI-Public00849111001052
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1